Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Explicit free subgroups of $\operatorname {Aut}(\mathbf R,\le )$


Author: Curtis D. Bennett
Journal: Proc. Amer. Math. Soc. 125 (1997), 1305-1308
MSC (1991): Primary 06F15; Secondary 20E05
MathSciNet review: 1363412
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this note for any finite $n>1$, we give an explicit free subgroup of rank $n$ of the groups of ordered permutations of the reals $(\operatorname {Aut} (\mathbf R,\le ))$ for which the proof that the subgroup is free is elementary. Moreover, this example naturally generalizes to the group $\operatorname {Aut} (\mathbf Q,\le )$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 06F15, 20E05

Retrieve articles in all journals with MSC (1991): 06F15, 20E05


Additional Information

Curtis D. Bennett
Affiliation: Department of Mathematics, Bowling Green State University, Bowling Green, Ohio 43403
Email: cbennet@math.bgsu.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-97-03693-9
PII: S 0002-9939(97)03693-9
Received by editor(s): July 27, 1994
Received by editor(s) in revised form: November 17, 1995
Additional Notes: The author gratefully acknowledges the support of an NSF postdoctoral fellowship.
Communicated by: Andreas R. Blass
Article copyright: © Copyright 1997 American Mathematical Society